MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER, REVERSE, HUMERAL CUP, 0, RETRO; ANATOMICAL SHOULDER SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER, REVERSE, HUMERAL CUP, 0, RETRO; ANATOMICAL SHOULDER SYSTEM
Model Number N/A
Medical Device Problem Codes Material Disintegration (1177); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: anatomical shoulder, humeral stem, cemented, 14; catalog#: 01.04211.142; lot#: 2322858; unknown (humeral bearing); catalog#: unknown ; lot#: unknown.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00629.Product not available.
 
Event or Problem Description
It was reported that the revision of old anatomic reverse shoulder due to notching causing the bearing to wear out.Patient outcome - revision.
 
Additional Manufacturer Narrative
Event description: it was reported that an anatomical reverse shoulder replacement had to be revised due to notching and wear of the bearing.Review of received data: - due diligence: no further "due diligence" required as all required information to support the conclusion is available or was already requested.- three photographs were received.Image 1: humeral cup and humeral inlay attached to each other with blood on the visible surfaces and positioned in a tray.Image 2: humeral stem on a blue surgical drape with visible labeling and some blood on the visible surfaces.Image 3: undated radiograph which cannot be evaluated in more detail due to poor image quality.- otherwise, no medical data relevant to the case has been received.Product evaluation: - the products were discarded; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the compatibility check could not be performed due to missing product identification.- dhr review: review of the device history records could not be performed due to missing product identification.Conclusion: it was reported that an anatomical reverse shoulder replacement had to be revised due to notching and wear of the bearing.The devices were discarded, and no medical records such as surgical reports and labeled radiographs (dated, view) were provided.Based on the images provided, a detailed assessment could not be performed.Therefore, the reported event cannot be confirmed and a root cause analysis could not be performed.The investigation did not identify a nonconformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
ANATOMICAL SHOULDER, REVERSE, HUMERAL CUP, 0, RETRO
Common Device Name
ANATOMICAL SHOULDER SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12909076
Report Number0009613350-2021-00628
Device Sequence Number17384116
Product Code KWS
UDI-Device Identifier00889024285729
UDI-Public00889024285729
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193099
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number01.04223.100
Device Lot Number2317765
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown